Methotrexate/Iodinated Contrast Media
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Iodinated contrast media may cause you body to not process methotrexate as quickly as normal.
What might happen:
The amount of methotrexate in your blood might remain high for too long, resulting in nausea, vomiting, hair loss, or black, tarry stools.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know right away if you have recently received methotrexate, if you are scheduled for any exams, or if you recently had an exam prior to starting methotrexate. Your doctor may want to perform a blood test to check your level of methotrexate.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Harned TM, Mascarenhas L. Severe methotrexate toxicity precipitated by intravenous radiographic contrast. J Pediatr Hematol Oncol 2007 Jul; 29(7):496-9.
2.Fong CM, Lee AC. High-dose methotrexate-associated acute renal failure may be an avoidable complication. Pediatr Hematol Oncol 2006 Jan-Feb; 23(1):51-7.